Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 140, NWS Nashville, TN

June 26, 2001Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 5:32 PM CDT for Van Buren County, White County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 5:32 PM CDT (22:32 UTC)
Expired
Jun 26, 2001, 6:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Van Buren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:45 PM CDTHail 0.75Lonewood, TNDime size hail reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262236
SVRBNA
TNC141-175-185-262315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PUTNAM COUNTY IN TENNESSEE
  VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER
  EASTERN WHITE COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM FROM MONTEREY TO BON AIR TO FALL CREEK FALLS   
  PARK MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER MONTEREY TO DODSON TO FALL CREEK FALLS PARK THRU 615 PM CDT

DAMAGING WINDS OF 60 MPH AND HAIL TO THE SIZE OF NICKELS ALONG WITH 
TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. STAY OFF THE PHONE 
AND TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
$$
JDG
LAT...LON 3554 8556 3572j 8525 3605 8528 3618 8522
          3627 8548

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:44 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 2:44 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUN 26 2001

CURRENTLY...SCATTERED THUNDERSTORM ACTIVITY CONTINUED ACROSS MIDDLE
TENNESSEE. COLD POOL ALOFT AND HEATING OF THE DAY HAS RESULTED IN
LI'S OF -4 TO (-7)...AND CAPE VALUES BETWEEN 1300-1700 J/KG. HAVE
HAD HAIL AND WIND EVENTS SNEAKING INTO THE SEVERE CATEGORY. THE
STORMS WERE LINING UP WITH A MESOSCALE WIND CONVERGENCE BOUNDARY
FROM NRN MISSISSIPPI THROUGH SOUTHERN MIDDLE TENNESSEE. THE H5 LOW
IS SITTING OVER THE TENNESSEE RIVER IN OUR WESTERN CWA.

FORECAST CONCERNS...THUNDERSTORM CHANCES THROUGH THE WEEKEND.
DEALING WITH TEMPS UNDER THE UPPER LEVEL COOL POOL.

CURRENT ACTIVITY WILL BECOME ISOLATED THIS EVENING SHORTLY AFTER
DIURNAL HEATING ENDS. BROKEN SKY WILL LIKELY BECOME PARTLY CLOUDY
THROUGH THE NIGHT. DEW POINTS IN THE LOW 60S WILL RESULT IN 60 TO 65
TEMPERATURES BY MORNING...COOLER IN THE PLATEAU. WILL BREAK UP WEST
INTO 2 ZONES FOR TONIGHT...SINCE MOST OF THE ACTIVITY IS LOCATED
IN SOUTHERN MIDDLE TENNESSEE. WILL HAVE A HIGHER POP THERE.

MODELS ARE IN DECENT AGREEMENT WITH TAKING THE UPPER LEVEL LOW WEST-
NORTHWEST OF THE MIDSTATE OVER THE NEXT COUPLE OF DAYS. ACTIVITY HAS
BEEN PREVALENT ALONG THE EAST SIDE OF THE LOW. MODEL RESOLUTION IS
NOT GOOD ENOUGH TO PINPOINT THE BEST DEFORMATION OR LOW LEVEL
BOUNDARIES WITH THIS SYSTEM...HOWEVER...BEST LAPSE RATES TOMORROW DUE
TO COLD AIR ALOFT WILL ALIGN IN THE WESTERN HALF OF THE CWA...ALONG
WITH THE BEST LOW LEVEL JUICY AIR. THE CONVERGENCE WILL BE THE
QUESTION...AS THE SFC-H8 WIND FIELD WILL BECOME MORE UNIDIRECTIONAL
OUT OF THE SOUTH...AND THE ENTIRE WIND PROFILE WILL INCREASE SLIGHTLY
IN SPEED. THE ETA DOES HINT AT AN H8 BOUNDARY ACROSS THE NORTHWEST
HALF OF THE MIDSTATE. OVERALL...THE BEST INGREDIENTS WILL SHIFT
WESTWARD. WE SHOULD SEE AT LEAST SCATTERED ACTIVITY (30-40%) ACROSS
THE WEST...WILL PUT PLATEAU GROUP IN 20% OR 30% CHANCE.

ISOLATED ACTIVITY SHOULD REMAIN TOMORROW EVENING...THEN AS WE MOVE
THROUGH THURSDAY AND THE WEEKEND...THE COOL POOL STAYS WEST OF THE
MIDSTATE AND GRADUALLY MODERATES CREATING NOT AS STEEP LAPSE RATES.
WIND FIELDS STAY UNIDIRECTIONAL...IN THE SOUTHERLY FLOW. AFTER
ANOTHER 30 PERCENT COVERAGE DAY IN THE WEST ON THURSDAY...ALL AREAS
WILL LIKELY SEE JUST ISOLATED ACTION INTO THE WEEKEND.

NUMBERS...

BNA 062/085 064/087 2423
CSV 056/080 059/082 2312

.BNA...NONE.h

DICKSON 15

In the hours before

Local storm report, Jun 26, 3:24 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
324 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 PM    4 NE SHELBYVILLE          TN   60 MPH TSTM WIND GUST
06/26/01   BEDFORD                        SHERIFF'S OFFICE AND HWY
                                          DEPT. REPORTED A TREE DOWN
                                          ONd HORSE MT. RD.
Local storm report, Jun 26, 4:06 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
406 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    MURFREESBORO              TN   60 MPH TSTM WIND GUST
06/26/01   RUTHERFORD                     SPOTTER REPORTED SMALL
                                          TREES DOWN AND NEON SIGN
                                          DAMAGE.
Local storm report, Jun 26, 4:10 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
410 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    MURFREESBORO              TN   75 MPH TSTM WIND GUST
06/26/01   RUTHERFORD                     SPOTTER REPORTED LARGE
                                          TREE UPROOTED.

JAO
Local storm report, Jun 26, 5:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
503 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0503 PM    2 N BYRDSTOWN             TN   .75 INCH HAIL
06/26/01   PICKETT                        SHERIFFS OFFICE REPORTED
                                          PENNY SIZE HAIL.

JAO
Local storm report, Jun 26, 5:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
514 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    NASHVILLE                 TN   60 MPH TSTM WIND GUST
06/26/01   DAVIDSON                       EMA REPORTED TREE DOWN IN
                                          DOWNTOWN NASHVILLE.

JAO
Local storm report, Jun 26, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
527 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0517 PM    1 S BON AIR               TN   60 MPH TSTM WIND GUST
06/26/01   WHITE                          8 INCH DIAMETER TREE WAS
                                          BLOWN DOWN. REPORT RELAYED
                                          BY HAM RADIO.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:42 PM CDTSevere Thunderstorm WarningOHXGiles33 min
Jun 26, 12:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren28 min
Jun 26, 1:18 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence27 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren36 min
Jun 26, 1:30 PM CDTFlash Flood WarningOHXLawrence2 hr
Jun 26, 1:36 PM CDTSevere Thunderstorm WarningOHXLincoln24 min
Jun 26, 1:37 PM CDTFlash Flood WarningOHXWarren113 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXMaury36 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXLincoln36 min
Jun 26, 2:03 PM CDTSevere Thunderstorm WarningOHXJackson42 min
Jun 26, 2:10 PM CDTFlash Flood WarningOHXLincoln2 hr
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne31 min
Jun 26, 2:37 PM CDTSevere Thunderstorm WarningOHXBedford, Moore38 min
Jun 26, 3:00 PM CDTSevere Thunderstorm WarningOHXMacon45 min
Jun 26, 3:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jun 26, 3:40 PM CDTSevere Thunderstorm WarningOHXGiles35 min
Jun 26, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford39 min
Jun 26, 3:49 PM CDTSevere Thunderstorm WarningOHXOverton31 min
Jun 26, 3:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
Jun 26, 4:24 PM CDTSevere Thunderstorm WarningOHXDavidson46 min
Jun 26, 4:28 PM CDTFlash Flood WarningOHXRutherford2 hr
Jun 26, 4:32 PM CDTSevere Thunderstorm WarningOHXPickett13 min
Jun 26, 4:44 PM CDTFlash Flood WarningOHXOverton, Pickett2 hr
Jun 26, 4:47 PM CDTSevere Thunderstorm WarningOHXPickett43 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningOHXPutnam26 min
Jun 26, 5:26 PM CDTFlash Flood WarningOHXPutnam2 hr
Jun 26, 5:26 PM CDTSevere Thunderstorm WarningOHXPickett49 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningOHXPutnam43 min
Jun 26, 6:26 PM CDTFlash Flood WarningOHXOverton, Pickett, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.